TheLupusSite.com banner

1 - 5 of 5 Posts

·
Registered
Joined
·
2 Posts
Discussion Starter #1
After 10 years of various pains, ailments and rash, my doctor sent me to a specialist who done a heap more test and another month later diagnosed me... GREAT I THOUGHT, an Answer.... So I was put on Plaquenil, I was excited. Now 4 weeks down the track I'm feeling somewhat ordinary. Is this a coincidence or am I in a 'Flare-Up'. I have more pain than I think I did before!
 

·
Registered
Joined
·
7,800 Posts
Hi Rob and welcome :)

I would be inclined to think that this is a coincidence but of course I may be wrong.

First of all plaquenil usually takes 3-6 months to even BEGIN to take effect, sometimes as much as a year (4 weeks is pretty unusual). It is a slow acting baseline drug whose strength lies in its disease modifying qualities that means it reduces the freqeuncy and severity of flares.

Secondly, it is quite common for people to get worse just after going on to medication...not because of the medication but because the reason they finally got a diagnosis after years of looking is because the disease was beginning to get a little worse or flare and that's why it finally showed up in tests.

Another thing is that you might be a little more "aware" of your body and its pain now that you know why it has been doing this. Now that you are not being told that it's in your head, now that you're not wondering if you're a hypochondriac...

Just a few thoughts, bye for now,

Katharine
 

·
Registered
Joined
·
2 Posts
Discussion Starter #3
Katharine;516336 said:
Hi Rob and welcome :)

I would be inclined to think that this is a coincidence but of course I may be wrong.

First of all plaquenil usually takes 3-6 months to even BEGIN to take effect, sometimes as much as a year (4 weeks is pretty unusual). It is a slow acting baseline drug whose strength lies in its disease modifying qualities that means it reduces the freqeuncy and severity of flares.

Secondly, it is quite common for people to get worse just after going on to medication...not because of the medication but because the reason they finally got a diagnosis after years of looking is because the disease was beginning to get a little worse or flare and that's why it finally showed up in tests.

Another thing is that you might be a little more "aware" of your body and its pain now that you know why it has been doing this. Now that you are not being told that it's in your head, now that you're not wondering if you're a hypochondriac...

Just a few thoughts, bye for now,

Katharine
Thank you for your comment, it makes sense! But after so many years of feeling uncomfortable and ignoring it, & worrying that people would see me as a Hypochondriac if i mentioned it, i do feel a little confused about everything (including what pain i am and am not actually feeling)... I look forward to these forums and talking to others....
 

·
Moderator
Joined
·
11,405 Posts
Hi Rob,

Welcome to the lupus site.
When I was first dxed with SLE, I thought the same thing. I will take a pill and feel better. Since then I have learned that it takes awhile to get on the right mix of medications to start to feeling better.

Please remember stress = pain, be it happy stress or bad stress, it can make us hurt. When your body says to rest, you rest. Pushing your body will only make you feel more pain. It took some time for me to listen to my body. I had to learn the hard way.

I hope you get to feeling better soon.
Hang in there.
Lyn
 

·
Registered
Joined
·
3 Posts
Hi Rob

When I first started taking my plaquenil I was so excited because I thought this was going to fix some of my ailments. After a month or two went by I still felt the same. I thought this was yet another med that was a flop!

BUT... I had missed a dose or two and that's where I began to realize how important it is to my body. I take it 2x's a day, am/pm. If I forget one I am aching the following day like someone has punched me. If I have forgotten 2 or 3 doses I am in bed not able to move my muscles hurt so bad. I start to get mouth and nose sores and my skin and hair hurt.

I have learned that I don't mess up the plaquenil!!!! Keep with it and you will have benefits even thought it may not be apparent!

Don't ever let anyone make you feel like a hypochondriac either. If you don't feel good you don't feel good. But at the same time be your self and know your body. If you need more sleep, better foods, medications, etc..... then do the most you can to help feel better. Let your friends know how you feel!!!
 
1 - 5 of 5 Posts
Top